I started taking Xyrem back in March of 2012. It's been a miracle drug for me... I went from being prescribed ~120mg of Adderall a day (and still falling asleep!) to barely having to take stimulants at all. Over time, my doctor titrated my dose up to 4.5g (x2) per night.
In the beginning I needed alarms, but for most of the time I've taken Xyrem I simply woke up exactly 4hrs after I took a dose... like clockwork.
But for months now, things have been super wonky... at best I'll get 2.5-3 hrs of sleep out of each dose, and at worst I'll only get 1.5-2 hrs (or some combination of the two scenarios). Then I'm stuck with the rebound wakefulness far earlier in the morning than when I'd like to get up.
I have no idea what caused this change, and I was wondering if anyone else has experienced the same thing?
I should add that I make a point to not eat anything during the 3-4 hours leading up to bed time, and I take 25mg of Tofranil (imipramine) about 30mins before I take my first dose of Xyrem. I only occasionally take a low dose of prescribed stimulants (in the morning), so they aren't likely to be part of the problem.
Effects Of Xyrem Dwindling?
1 reply to this topic
Posted 13 December 2013 - 11:49 AM
I've only been on it since June, and it's never stayed consistent for me....I'll have a few nights maybe a week where I'll have a pattern then the pattern changes. However this past week for the first time since starting Xyrem I've started sleeping through my alarm or shutting it off and going back to sleep. And I have been able to swing the occasional day on only one dose when I didn't have time for the second dose. I actually had to take today off from work due to fatigue from trying to skip the second dose. I've been trying to see my sleep dr. He's cool, just wish his staff weren't total wonkers. Now I also need to full disclosure state, my thyroid is probably low from missing doses after last month's surgery. Also currently out of vitamin D supplement and daily vitamin which addresses slight anemia. So I've got a mixed bag that might have not so much to do with the Xyrem!